Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 7, NWS Gray, ME

June 8, 2005Merrimack County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 8, 2005, 6:31 PM EDT for Merrimack County, New Hampshire. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2005, 6:31 PM EDT (22:31 UTC)
Expired
Jun 8, 2005, 7:15 PM EDT
In force
44 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Merrimack County, NH

The radar

The Portland,ME radar (KGYX), 132 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:18 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 8, 2:18 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
218 PM EDT WED JUN 8 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
A WEAK TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE AREA
TONIGHT.  MODELS DIFFER ON THE STABILITY AND MOISTURE WITH THIS
SYSTEM BUT THERE IS AT LEAST A CHANCE FOR A SHOWER OR POSSIBLY A
THUNDERSHOWER OVERNIGHT.  THE TROUGH WILL STALL ACROSS THE SOUTHERN
PORTION OF THE GRAY MAINE FORECAST AREA EARLY THURSDAY AND REMAIN
THERE MOST OF THE DAY THURSDAY.  SOME SHOWERS AND THUNDERSTORMS MAY
DEVELOP ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE AREA THURSDAY...
ESPECIALLY IN THE AFTERNOON.

&&

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
UPPER HIGH PRESSURE OF THE SOUTHEASTERN US COAST SETS US UP ON THE
EAST SIDE OF THE MEAN RIDGE AXIS THROUGH THE UPCOMING WEEKEND INTO
EARLY NEXT WEEK...FINALLY CRESTING OVER THE REGION AROUND WED.
LOOKS LIKE ABOVE NORMAL TEMPS WITH DEWPS IN THE 60S SO LOOKS
LIKE SUMMERTIME PATTERN IN FULL PROGRESS WITH CHANCE SHOWERS/
THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON TIME FRAMES.

&&

.AVIATION...VISUAL FLIGHT RULES EARLY TONIGHT BECOMING MARGINAL
VISUAL FLIGHT RULES AFTER MIDNIGHT IN LOWERING CLOUDS AND PATCHY
FOG.  LOCALLY INSTRUMENT FLIGHT RULES POSSIBLE DURING THE EARLY
MORNING HOURS.  CONDITIONS WILL IMPROVE TO VISUAL FLIGHT RULES BY
LATE MORNING THURSDAY WITH CONDITIONS LOWERING TO MARGINAL VISUAL
FLIGHT RULES AND ISOLATED INSTRUMENT FLIGHT RULES IN ANY SHOWERS AND
THUNDERSTORMS SOUTHERN AND CENTRAL AREAS...ESPECIALLY IN THE
AFTERNOON.

&&

.MARINE...NO FLAGS THROUGH THURSDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 8, 5:38 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
538 AM EDT WED JUN 8 2005

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-090938-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA
OUT 25 NM-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN...
KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...
LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH...
MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD...
OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...
RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD...
SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...
TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE
538 AM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  A COLD FRONT WILL
MOVE SOUTH THROUGH THE REGION THIS AFTERNOON AND TONIGHT.  THE FRONT
WILL BRING SHOWERS AND PERHAPS SOME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 8, 4:47 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
447 PM EDT WED JUN 8 2005

NHZ003-005-007-082145-
NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH-SULLIVAN NH-
INCLUDING THE CITIES OF...BETHLEHEM...CLAREMONT...LEBANON...
LINCOLN...LITTLETON...PLYMOUTH AND WOODSVILLE
447 PM EDT WED JUN 8 2005

...SHOWERS AND A FEW STRONG THUNDERSTORMS WILL ENTER THE CONNECTICUT
RIVER VALLEY OF NEW HAMPSHIRE OVER THE NEXT HOUR...

SHOWERS... AND A FEW STRONG THUNDERSTORMS... OVER SOUTHERN VERMONT
WILL MOVE EAST AND ENTER PARTS OF WESTERN NEW HAMPSHIRE BY 530 PM.
SOME OF THE THUNDERSTORMS MAY CONTAIN WIND GUSTS TO 45 MPH... HAIL...
FREQUENT LIGHTNING... AND VERY HEAVY RAINS.

AT THIS TIME... IT APPEARS THE STRONGEST THUNDERSTORMS WILL IMPACT
SULLIVAN COUNTY... BETWEEN CLAREMONT AND CHARLESTOWN... BEGINNING
AROUND 530 PM.

WHEN THUNDERSTORMS APPROACH YOU SHOULD ALWAYS SEEK SAFE SHELTER
IMMEDIATELY.

ES
Special weather statement, Jun 8, 5:45 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
545 PM EDT WED JUN 8 2005

NHZ008>010-013-082243-
BELKNAP NH-INTERIOR ROCKINGHAM NH-MERRIMACK NH-STRAFFORD NH-
INCLUDING THE CITIES OF...CONCORD...DERRY...DOVER...DURHAM...
EXETER...FRANKLIN...HENNIKER...LACONIA...MEREDITH...NEW LONDON...
NORTHWOOD...ROCHESTER AND SALEM
545 PM EDT WED JUN 8 2005

...STRONG THUNDERSTORMS WILL CROSS THE LAKES REGION... CAPITAL AREA
... AND MUCH OF SOUTHEAST NEW HAMPSHIRE THROUGH 7 PM...

THUNDERSTORMS CONTAINING WIND GUSTS TO 45 MPH... HAIL... FREQUENT
LIGHTNING... AND HEAVY RAINS WILL IMPACT MUCH OF CENTRAL AND
SOUTHEAST NEW HAMPSHIRE OVER THE NEXT HOUR.

WHEN THUNDERSTORMS APPROACH YOU SHOULD ALWAYS SEEK SAFE SHELTER
IMMEDIATELY.

ES
Local storm report, Jun 8, 5:52 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
552 PM EDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     CLAREMONT               43.38N 72.34W
06/08/2005                   SULLIVAN           NH   LAW ENFORCEMENT

            COUPLE TREES DOWN.

&&

SJC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:22 PM EDTSpecial Marine WarningGYX83 min
Jun 8, 5:19 PM EDTSevere Thunderstorm WarningGYXSullivan56 min
Jun 8, 6:03 PM EDTSevere Thunderstorm WarningGYXMerrimack27 min
Jun 8, 6:12 PM EDTSevere Thunderstorm WarningGYXBelknap, Strafford33 min
Jun 8, 6:22 PM EDTSevere Thunderstorm WarningGYXRockingham38 min
Jun 8, 6:57 PM EDTSevere Thunderstorm WarningGYXRockingham33 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.